Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 43, NWS Milwaukee, WI

July 9, 20205 counties in Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 9, 2020, 7:24 PM CDT for 5 counties in Wisconsin. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2020, 7:24 PM CDT (00:24 UTC)
Expired
Jul 9, 2020, 8:30 PM CDT
In force
66 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Dodge County, WI, Milwaukee County, WI, Ozaukee County, WI, Washington County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 57 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 9, 3:39 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2020-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 39 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2020-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
39 J/kg
Mixed-layer CIN
-227 J/kg
Mixed-layer LCL
1547 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

083 
WUUS53 KMKX 100024
SVRMKX
WIC027-079-089-131-133-100130-
/O.NEW.KMKX.SV.W.0043.200710T0024Z-200710T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Milwaukee/Sullivan WI
724 PM CDT Thu Jul 9 2020

The National Weather Service in Milwaukee/Sullivan has issued a

* Severe Thunderstorm Warning for...
  Ozaukee County in southeastern Wisconsin...
  Northern Milwaukee County in southeastern Wisconsin...
  Northeastern Waukesha County in southeastern Wisconsin...
  Washington County in southeastern Wisconsin...
  Southeastern Dodge County in southeastern Wisconsin...

* Until 830 PM CDT.

* At 723 PM CDT, severe thunderstorms were located along a line
  extending from Hustisford to Pewaukee, moving northeast at 45 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Northern Milwaukee, Wauwatosa, Brookfield, Menomonee Falls, West
  Bend, Mequon, Hartford, Whitefish Bay, Pewaukee, Brown Deer,
  Grafton, Cedarburg, Port Washington, Sussex, Hartland, Jackson, Fox
  Point, Slinger, Saukville and Bayside.

This includes the following Locations Schlitz Audobon Nature Center,
Bayshore Shopping Center, Timmerman Airport, Mayfair Mall, and
Pewaukee Lake.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4338 8787 4326 8791 4318 8788 4312 8790
      4307 8787 4305 8828 4338 8883 4355 8835
      4354 8780 4349 8779
TIME...MOT...LOC 0023Z 237DEG 39KT 4332 8859 4307 8821 

HAIL...0.75IN
WIND...60MPH
 
$$

BOXELL
2 follow-up statements
813 
WWUS53 KMKX 100038
SVSMKX

Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
738 PM CDT Thu Jul 9 2020

WIC027-079-089-131-133-100130-
/O.CON.KMKX.SV.W.0043.000000T0000Z-200710T0130Z/
Ozaukee WI-Milwaukee WI-Waukesha WI-Washington WI-Dodge WI-
738 PM CDT Thu Jul 9 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR OZAUKEE...NORTHERN MILWAUKEE...NORTHEASTERN WAUKESHA...WASHINGTON
AND SOUTHEASTERN DODGE COUNTIES...

At 737 PM CDT, severe thunderstorms were located along a line
extending from near Iron Ridge to Milwaukee, moving northeast at 45
mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Law enforcement.  Trees and powerlines have been reported 
         down in the Lac La Belle, Dousman, and Eagle areas. 

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Northern Milwaukee, Wauwatosa, Brookfield, Menomonee Falls, West
Bend, Mequon, Hartford, Whitefish Bay, Pewaukee, Brown Deer, Grafton,
Cedarburg, Port Washington, Sussex, Hartland, Jackson, Fox Point,
Slinger, Saukville and Bayside.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4338 8787 4326 8791 4318 8788 4312 8790
      4307 8787 4305 8828 4338 8883 4355 8835
      4354 8780 4349 8779
TIME...MOT...LOC 0037Z 237DEG 39KT 4340 8842 4315 8804 

HAIL...0.75IN
WIND...60MPH
 
$$

BOXELL
230 
WWUS53 KMKX 100119
SVSMKX

Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
819 PM CDT Thu Jul 9 2020

WIC027-079-133-100128-
/O.CAN.KMKX.SV.W.0043.000000T0000Z-200710T0130Z/
Milwaukee WI-Waukesha WI-Dodge WI-
819 PM CDT Thu Jul 9 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MILWAUKEE...
NORTHEASTERN WAUKESHA AND SOUTHEASTERN DODGE COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southeastern Wisconsin.

LAT...LON 4338 8787 4326 8791 4334 8839 4354 8839
      4354 8780 4349 8779
TIME...MOT...LOC 0118Z 214DEG 22KT 4360 8819 4335 8781 

$$

WIC089-131-100130-
/O.CON.KMKX.SV.W.0043.000000T0000Z-200710T0130Z/
Ozaukee WI-Washington WI-
819 PM CDT Thu Jul 9 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR OZAUKEE AND WASHINGTON COUNTIES...

At 818 PM CDT, severe thunderstorms were located along a line
extending from near Campbellsport to near Port Washington, moving
northeast at 25 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
West Bend, Mequon, Grafton, Cedarburg, Port Washington, Jackson,
Slinger, Saukville, Kewaskum, Belgium, Fredonia, Newburg, Addison,
Wayne, Waubeka, Fillmore, Kirchhayn, Harrington Beach St Park,
Boltonville and Allenton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4338 8787 4326 8791 4334 8839 4354 8839
      4354 8780 4349 8779
TIME...MOT...LOC 0118Z 214DEG 22KT 4360 8819 4335 8781 

HAIL...0.75IN
WIND...60MPH
 
$$

BOXELL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 4:35 PM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, Jul 9, 4:35 PM CDT, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
435 PM CDT Thu Jul 9 2020

.SHORT TERM...

Tonight And Friday...Forecast Confidence Is High.

Severe Thunderstorm Watch is in effect until 11 PM CDT this
evening for the entire forecast area.

Several outflow boundaries will continue to help initiate
scattered thunderstorms across the area late this afternoon.
Could see some strong winds and hail, along with locally heavy
rainfall, with the strongest storms.

Main severe weather potential continues to be with the MCV
rotating eastward across Iowa. Differential CVA from this
features, with some upper level diffluence, will continue to
generate more widespread convection into the area. This activity
will rotate eastward across the area through the late evening
hours. Decent mean layer CAPE persists, but deep layer shear is
only 15 to 20 knots or so. The deep layer shear should increase
to 20 to 25 knots into early this evening.

Expecting main severe hazard to be damaging winds to 50 knots
with wet microburst potential, with delta theta-e values at or
above 25 degrees Celsius. Some large hail to 1 inch in diameter
with initial updrafts is also possible with the amount of low
level and mean layer CAPE.

Slow moving nature of storms with ample moisture will lead to a
localized flash flooding risk as well, especially in areas that
have seen locally heavier rainfall over the past day or two.

The storms should end from west to east late tonight or into
Friday morning, as the main MCV moves off to the east. Dry
conditions should then occur for the rest of Friday. Gusty west
northwest winds are expected by the afternoon. Warm temperatures
will linger as well.

Friday Night Through Sunday...Forecast Confidence Is Medium.

Quiet weather should occur Friday night, with a weak surface high
pressure ridge moving through the area.

Low pressure should then move southeast through the region
Saturday afternoon and night, along with a 500 mb shortwave
trough. There is decent upward vertical motion with these
features, so maintained PoPs for this period. Decent mean layer
CAPE and deep layer shear on forecast soundings, so may need to
watch for some stronger storm possibilities. Not messaging this
now, but something to watch for in later forecasts.

Kept PoPs for showers and storms into Sunday, with some diurnal
convection possible. Somewhat less humid conditions are forecast
for Saturday into Sunday, though it will still be warm.

.LONG TERM...

Sunday Night Through Monday Night...Forecast Confidence Is Medium.

A period of dry conditions is expected for Sunday night into
Monday evening across the region, with weak high pressure moving
through. Have some small chances for showers and storms later
Monday night, as the next system approaches the region.
Temperatures should remain warm.

Tuesday Through Thursday...Forecast Confidence Is Medium.

Models are hinting at an inverted trough developing over the
region Tuesday and lingering into Wednesday, with low pressure
moving northeast along this boundary on Wednesday through the
region. This will bring the next decent chances for showers and
storms. Will need to watch for heavy rainfall potential, but this
is several days away and this setup likely will change somewhat.
Very warm and humid conditions are expected to return during this
time.

&&

.AVIATION(21Z TAF UPDATES)...

More widespread thunderstorms will continue to gradually rotate
eastward through the area into this evening. All terminals will
see on and off showers and thunderstorms through this evening,
lingering into the overnight hours toward the eastern terminals.

Strong wind gusts to 50 knots, large hail and heavy rainfall are
possible in the strongest storms through this evening. Thus, winds
may be erratic at times in and near storms. Ceilings and
visibility values may be reduced to IFR or lower category in any
storms as well. Otherwise, VFR conditions into early evening will
become MVFR to IFR later this evening and overnight, before
rising to VFR again Friday morning.

Storms may gradually weaken later tonight and more so on Friday
morning, as they shift east of the area. Look for northwest winds
to develop by middle morning and become gusty by the afternoon.
Mainly dry conditions are expected later Friday morning and
afternoon.

&&

.MARINE...

Low pressure will move from eastern Iowa to northeast Illinois
tonight, then into southern lower Michigan Friday. The low will
bring a round of showers and thunderstorms to the region tonight,
moving off to the east on Friday. Some storms may produce strong
winds and hail, especially over the southern and central portions
of the lake. Winds will then shift to the west northwest on
Friday, becoming gusty at times.

Another low pressure system will move southeast through the
region Saturday afternoon and night, with some gusty north winds
expected behind the low for Sunday.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Tonight/Friday and Aviation/Marine...Wood
Friday Night through Thursday...Wood
Hazardous weather outlook, Jul 9, 4:05 PM CDT, 3 hours 19 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Milwaukee/Sullivan WI
405 PM CDT Thu Jul 9 2020

WIZ046-047-051-052-056>060-062>072-102115-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
405 PM CDT Thu Jul 9 2020

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

A Severe Thunderstorm Watch is in effect for all of southern
Wisconsin until 11 PM CDT this evening. A round of thunderstorms
is expected to push east across southern Wisconsin this evening,
lingering into the overnight hours.

Some storms may become severe this evening, producing damaging
wind gusts to 60 MPH and one inch diameter hail. Heavy rainfall
may produce localized flooding as well.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

Thunderstorms should end from west to east Friday morning across
the area.

There is chance for thunderstorms Saturday afternoon into Sunday.
Thunderstorm chances return at times next Tuesday into Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed into this evening.

LMZ643>646-102115-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
405 PM CDT Thu Jul 9 2020

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

A Severe Thunderstorm Watch is in effect for the nearshore waters
of Lake Michigan until 11 PM CDT this evening. A round of
thunderstorms is expected to push east across southern Wisconsin
this evening, lingering into the overnight hours.

Some storms may become severe this evening, producing damaging
wind gusts to 50 knots and one inch diameter hail.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

Thunderstorms should end from west to east Friday morning across
the area.

There is chance for thunderstorms Saturday night into Sunday.
Thunderstorm chances return at times next Tuesday into Thursday.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-102115-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
405 PM CDT Thu Jul 9 2020

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Tonight

A round of thunderstorms is expected to push east across Lake
Michigan this evening, lingering into the overnight hours.

A few storms may produce wind gusts to 40 knots and one half inch
diameter hail.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

Thunderstorms should end from west to east Friday across the
lake.

There is chance for thunderstorms Saturday night into Sunday.
Thunderstorm chances return at times next Tuesday into Thursday.

Wood
www.weather.gov/mkx

In the hours before

Local storm report, Jul 9, 6:52 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
652 PM CDT THU JUL 9 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     FLOOD            MCFARLAND               43.01N 89.29W
07/09/2020                   DANE               WI   PUBLIC

            MAIN STREET UNDERWATER NEAR HOUGH STREET.
            IMAGES SENT ON SOCIAL MEDIA.

&&
Local storm report, Jul 9, 6:59 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
659 PM CDT THU JUL 9 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 PM     TSTM WND DMG     DELAVAN LAKE            42.60N 88.62W
07/09/2020                   WALWORTH           WI   PUBLIC

            TREES AND PART OF A POWER LINE DOWN NEAR
            DELAVAN LAKE. TIME ESTIMATED FROM RADAR.

&&

WOOD
Local storm report, Jul 9, 7:06 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
706 PM CDT THU JUL 9 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND DMG     7 NNW ELKHORN           42.76N 88.60W
07/09/2020                   WALWORTH           WI   911 CALL CENTER

            SEVERAL LARGE TREES DOWN.

&&

AK
Local storm report, Jul 9, 7:11 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
711 PM CDT THU JUL 9 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     HEAVY RAIN       1 NE MCFARLAND          43.03N 89.28W
07/09/2020  M1.96 INCH       DANE               WI   PUBLIC

            1.96 INCHES FELL IN 70 MINUTES.

&&

WOOD
Local storm report, Jul 9, 7:14 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
714 PM CDT THU JUL 9 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     FLOOD            WAUNAKEE                43.18N 89.45W
07/09/2020                   DANE               WI   PUBLIC

            FLOODING ALONG DIVISION STREET AND SIXMILE
            CREEK. REPORTED OVER SOCIAL MEDIA.

&&
Local storm report, Jul 9, 7:20 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
720 PM CDT THU JUL 9 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 PM     TSTM WND GST     2 N OCONOMOWOC          43.13N 88.49W
07/09/2020  E50 MPH          WAUKESHA           WI   NWS EMPLOYEE

&&

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 7:31 PM CDTAreal Flood AdvisoryMKXRacine4 hr
Jul 9, 7:34 PM CDTAreal Flood AdvisoryMKXMilwaukee, Ozaukee, Washington, Waukesha3 hr
Jul 9, 7:35 PM CDTSpecial Marine WarningMKX55 min
Jul 9, 7:53 PM CDTSevere Thunderstorm WarningMKXDodge, Fond du Lac, Ozaukee, Sheboygan, Washington47 min
Jul 9, 8:22 PM CDTSpecial Marine WarningMKX98 min
Jul 9, 8:24 PM CDTSpecial Marine WarningMKX66 min
Jul 10, 1:48 AM CDTSmall Craft AdvisoryMKX17 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.